Alert archive / Michigan / Tornado Warnings in 2007

Tornado Warning 25, NWS Detroit, MI

October 19, 2007Tuscola County, Michigan

NWS Detroit, MI issued this tornado warning at Oct 19, 2007, 1:15 AM EDT for Tuscola County, Michigan. It was in force for 38 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Oct 19, 2007, 1:15 AM EDT (05:15 UTC)
Expired
Oct 19, 2007, 1:53 AM EDT
In force
38 min
Issued by
NWS Detroit, MI
Area
Storm-based polygon

County Tuscola County, MI

The radar

The Detroit radar (KDTX), 83 km from the middle of the area, began a volume at 05:16 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Oct 19, 1:15 AM EDTTORNADO1 Ssw Millington, MILAW ENFORCEMENT CONFIRMED A TORNADO TOUCHDOWN JUST SOUTH OF MILLINGTON WITH 2 HOUSES DEMOLISHED AT BARNES AND FULMER ROADS.
Oct 19, 1:16 AM EDTTORNADO1 Ssw Millington, MIDAMAGE SURVEY RATED TORNADO AS A STRONG EF1 WITH ESTIMATED WINDS OF 105 MPH. THE PATH LENGTH IS ESTIMATED AT 2 MILES LONG WITH A WIDTH OF 30 YARDS. THE DAMAGE INCLUDED THE DEMOLITION OF 2 HOUSES AT BARNES AND FULMER ROADS.
Oct 19, 1:45 AM EDTTORNADO2 W Deford, MITRAILER BLOWN INTO NEARBY POND AND TREES DOWNED

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this tornado warning; the first came 0 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Oct 18, 11:52 PM EDTTornado WatchSPC4 hr

The nearest sounding before it

Detroit, MI (KDTX), launched 00:00Z, 5.3 hours before the alert went out and 81 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Detroit, MI at 00:00Z on 2007-10-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 504 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Detroit, MI at 00:00Z on 2007-10-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 354 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
504 J/kg
Mixed-layer CIN
-26 J/kg
Mixed-layer LCL
1038 m above ground
0-6 km bulk shear
77 kt
0-1 km storm-relative helicity
354 m²/s²
0-3 km storm-relative helicity
339 m²/s²
Significant tornado parameter
1.2
Supercell composite
4.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WFUS53 KDTX 190515
TORDTX
MIC157-190615-
/O.NEW.KDTX.TO.W.0025.071019T0515Z-071019T0615Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
115 AM EDT FRI OCT 19 2007

THE NATIONAL WEATHER SERVICE IN DETROIT/PONTIAC HAS ISSUED A

* TORNADO WARNING FOR...
  TUSCOLA COUNTY IN SOUTHEAST MICHIGAN

* UNTIL 215 AM EDT

* AT 112 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO NEAR
  MILLINGTON...OR ABOUT 16 MILES NORTH OF FLINT...MOVING NORTHEAST AT
  60 MPH.

* THE TORNADO WILL BE NEAR...
  VASSAR BY 120 AM EDT...
  WATROUSVILLE BY 125 AM EDT...
  CARO BY 130 AM EDT...
  ELLINGTON BY 135 AM EDT...
  6 MILES NORTHWEST OF DEFORD BY 140 AM EDT...
  GAGETOWN AND CASS CITY BY 145 AM EDT...

WHEN A TORNADO WARNING IS ISSUED BASED ON DOPPLER RADAR...IT MEANS
THAT STRONG ROTATION HAS BEEN DETECTED IN THE STORM. A TORNADO MAY
ALREADY BE ON THE GROUND...OR IS EXPECTED TO DEVELOP SHORTLY.

PEOPLE IN THE PROJECTED PATH OF THE TORNADO SHOULD SEEK SHELTER
IMMEDIATELY. MOVE INSIDE A BASEMENT...OR A SMALL INTERIOR ROOM ON THE
LOWEST FLOOR.


LAT...LON 4350 8364 4367 8346 4366 8312 4342 8317
      4334 8334 4324 8336 4323 8369

$$

SC / SF
4 follow-up statements
000 
WWUS53 KDTX 190522
SVSDTX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
122 AM EDT FRI OCT 19 2007

MIC157-190615-
/O.CON.KDTX.TO.W.0025.000000T0000Z-071019T0615Z/
TUSCOLA MI-
122 AM EDT FRI OCT 19 2007

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 215 AM EDT FOR TUSCOLA
COUNTY...

AT 121 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO.  THIS STORM WAS
LOCATED NEAR MILLINGTON...OR ABOUT 12 MILES SOUTH OF CARO...MOVING
NORTHEAST AT 45 MPH.

THE TORNADO WILL BE NEAR...
  MAYVILLE BY 130 AM EDT...
  EAST DAYTON AND CARO BY 135 AM EDT...
  DEFORD...WILMOT AND ELLINGTON BY 145 AM EDT...

SEEK SHELTER IN THE INNERMOST PORTION OF THE BUILDING...ON THE LOWEST
FLOOR. GET TO A BASEMENT IF ONE IS AVAILABLE...AND AVOID WINDOWS.
PROTECT YOUR BODY FROM FLYING DEBRIS WITH CUSHIONS OR PILLOWS.

LAT...LON 4342 8317 4334 8334 4324 8336 4324 8343
      4323 8359 4324 8363 4350 8364 4367 8346
      4366 8312

$$

SC SF
000 
WWUS53 KDTX 190533
SVSDTX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
132 AM EDT FRI OCT 19 2007

MIC157-190615-
/O.CON.KDTX.TO.W.0025.000000T0000Z-071019T0615Z/
TUSCOLA MI-
132 AM EDT FRI OCT 19 2007

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 215 AM EDT FOR TUSCOLA
COUNTY...

AT 129 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO.  THIS STORM WAS
LOCATED NEAR MAYVILLE...OR ABOUT 9 MILES SOUTH OF CARO...MOVING
NORTHEAST AT 45 MPH.

THE TORNADO WILL BE NEAR...
  EAST DAYTON BY 140 AM EDT...
  WILMOT BY 145 AM EDT...
  DEFORD BY 150 AM EDT...
  8 MILES SOUTHEAST OF CASS CITY BY 155 AM EDT...

SEEK SHELTER IN THE INNERMOST PORTION OF THE BUILDING...ON THE LOWEST
FLOOR. GET TO A BASEMENT IF ONE IS AVAILABLE...AND AVOID WINDOWS.
PROTECT YOUR BODY FROM FLYING DEBRIS WITH CUSHIONS OR PILLOWS.

LAT...LON 4360 8314 4342 8317 4334 8334 4324 8336
      4324 8343 4327 8347 4347 8353 4367 8346
      4366 8312

$$

SF
000 
WWUS53 KDTX 190545 RRA
SVSDTX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
144 AM EDT FRI OCT 19 2007

MIC157-190615-
/O.CON.KDTX.TO.W.0025.000000T0000Z-071019T0615Z/
TUSCOLA MI-
144 AM EDT FRI OCT 19 2007

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 215 AM EDT FOR TUSCOLA
COUNTY...

AT 142 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO.  THIS STORM WAS
LOCATED NEAR DEFORD...OR ABOUT 8 MILES EAST OF CARO...MOVING
NORTHEAST AT 45 MPH.

THE TORNADO WILL BE NEAR...
  CASS CITY BY 150 AM EDT...
  6 MILES SOUTHEAST OF GAGETOWN BY 155 AM EDT...

SEEK SHELTER IN THE INNERMOST PORTION OF THE BUILDING...ON THE LOWEST
FLOOR. GET TO A BASEMENT IF ONE IS AVAILABLE...AND AVOID WINDOWS.
PROTECT YOUR BODY FROM FLYING DEBRIS WITH CUSHIONS OR PILLOWS.

LAT...LON 4360 8314 4342 8317 4334 8334 4324 8336
      4324 8343 4327 8347 4347 8353 4367 8346
      4366 8312

$$

SF
000 
WWUS53 KDTX 190553
SVSDTX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
153 AM EDT FRI OCT 19 2007

MIC157-190603-
/O.CAN.KDTX.TO.W.0025.000000T0000Z-071019T0615Z/
TUSCOLA MI-
153 AM EDT FRI OCT 19 2007

...THE TORNADO WARNING FOR TUSCOLA COUNTY IS CANCELLED...

NATIONAL WEATHER SERVICE RADAR INDICATED THAT THE SEVERE THUNDERSTORM
THAT PROMPTED THE WARNING HAD WEAKENED AND EXITED THE COUNTY. 
THUS...THE WARNING HAS BEEN CANCELLED.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 600 AM EDT FRIDAY MORNING FOR
SOUTHEAST MICHIGAN.

LAT...LON 4360 8314 4342 8317 4334 8334 4324 8336
      4324 8343 4327 8347 4347 8353 4367 8346
      4366 8312

$$

SF

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Detroit, MI wrote its last area forecast discussion before this tornado warning went out at Oct 19, 1:02 AM EDT, 13 minutes earlier.

Area forecast discussion, Oct 19, 1:02 AM EDT, 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
102 AM EDT FRI OCT 19 2007

.AVIATION...

ROBUST CONVECTION SLOW TO DIMINISH OVERNIGHT...IN THE HIGHLY SHEARED
ENVIRONMENT. LITTLE OVERALL CHANGE TO EARLIER TAFS. STRONG WINDS
ALOFT REFLECTED IN CONTINUED TAF MENTION OF NON CONVECTIVE LOW LEVEL
WIND SHEAR FOR MUCH OF THE NIGHT. SHOWER AND THUNDERSTORM TAF
MENTION FOCUSED ALONG AND A FEW HOURS AHEAD OF COLD FRONT EXPECTED
TO EXIT THE DETROIT SITES BY 11Z...AS LOW AS IFR. CONDITIONS
EXPECTED TO IMPROVE WITH SUBSIDENCE FOR A FEW HOURS BEHIND COLD
FRONTAL PASSAGE...THEN LOWERING TO AT LEAST OCCASIONALLY MVFR AS
DIURNAL ENHANCEMENT ENSUES. WIND GUSTS IN EXCESS OF 30 KNOTS LATE
MORNING ONWARD...WITH SLOWLY VEERING WINDS IN COLD ADVECTION WITHIN
MIXING LAYER THROUGH FRIDAY EVENING.

&&

.PREV DISCUSSION...ISSUED 413 PM EDT THU OCT 18 2007

SHORT TERM...THIS AFTERNOON AND TONIGHT

SEVERE WEATHER POTENTIAL REMAINS THE FOCUS OF THE SHORT TERM.

STRONG DYNAMIC UPPER LEVEL LOW PRESSURE SYSTEM CENTERED OVER EASTERN
MINNESOTA WILL DRIFT SLIGHTLY NORTHEASTWARD DURING THE NEXT 24
HOURS.  THE SLOW MOVEMENT OF THE U/L SYSTEM IS IN RESPONSE TO THE
LAGGING/LIFTING OF A +120 KNOT UPPER LEVEL JET CORE ALOFT THROUGH
SECTIONS OF THE MISSISSIPPI AND OHIO RIVER VALLEYS.  THE MAIN JET IS
NOW PUSHING INTO PORTIONS OF CENTRAL ILLINOIS...SUPPORTED IN THE
OBSERVATIONS WITH A TIGHTENED BAROCLINIC ZONE SOUTH OF CENTRAL
ILLINOIS AND THE HINTINGS WITHIN THE WATER VAPOR IMAGERY.  THE
OCCLUSION OF THE COLD FRONT ALONG AND DOWN THE WARM FRONT IS ON THE
VERGE OF HAPPENING...SEEN AGAIN IN THE SURFACE OBSERVATIONS AND
AGREED UPON IN THE RECENT SURFACE ANALYSIS OUT OF HPC.

LATEST DEVELOPMENTS HAS BEEN THE INITIATION OF SCATTERED CELLS ALONG
THE LAKE MICHIGAN BOUNDARY/ENHANCED SURFACE CONVERGENCE PUSHING INTO
FAR WESTERN LOWER MICHIGAN.  SUBSIDENCE FROM THE DEPARTING SHORTWAVE
AND THE ASSOCIATED INVERSION SEEN IN THE 18Z DTX SOUNDING CONTINUES
TO SUPPORT THE IDEA OF SUPPRESSION AND KEEPING DEVELOPMENT FROM
BECOMING WIDESPREAD.  HOWEVER...WITH THE AMOUNT OF WIND SHEAR...A
STAGGERING EFFECTIVE BULK SHEAR OF +60 KNOTS...ANY CELL THAT
DEVELOPS WILL HAVE THE POTENTIAL OF BECOMING SEVERE.

THOUGHTS ON THE EVOLUTION OF THE CONVECTION TONIGHT REMAINS
BASICALLY THE SAME. EXPECTING CONVECTION TO FILL ALONG THE COLD
FRONT IN EASTERN WISCONSIN/NORTHEASTERN ILLINOIS/SOUTHWESTERN LOWER
MICHIGAN THIS EVENING. CONVECTION WILL LIFT NORTHWARD RAPIDLY WITH
THE MEAN 850-300MB FLOW OF AROUND 50 KNOTS...DESPITE THE SURFACE
COLD FRONT MOVING DUE EASTWARD.  EXPECTATIONS FOR STORM MODE EARLY
WILL BE THAT OF DISCRETE STORMS BUT TREND TOWARDS LINEAR
ORGANIZATION WITH TIME. THE AMOUNT OF SHEAR WILL CONTINUE THE THREAT
FOR EMBEDDED SUPERCELLS WITHIN THE LINE OVERNIGHT.  TIMING OF
WIDESPREAD SEVERE THUNDERSTORMS INTO THE CWA WILL BE 10 PM TO 6
AM...WITH THE MOST LIKELY TIME PERIOD FROM MIDNIGHT TO 4 AM.

THE DIURNAL TIMING OF THUNDERSTORMS IS NOT EXPECTED TO BE A
DETRIMENT TO THE SEVERE POTENTIAL.  STILL EXPECTING A WARM RESIDUAL
MIXED BOUNDARY LAYER CAPABLE OF UNSTABLE CONDITIONS WITH CAPE VALUES
OF 500 TO 1000 J/KG. ALSO EXPECTING THE ADDED BOOST...OF A
REINFORCING 925MB THETA E RIDGE NOW SURGING/POOLING NORTHWARD AHEAD
OF THE SYNOPTIC SCALE COLD FRONT. THE MAIN THREAT WILL BE DAMAGING
WINDS OF GREATER THAN 70 MPH FOR ALL CELLS...AND TORNADOES (1 KM
SHEAR VECTOR OF GREATER THAN 35 MPH.  LARGE HAIL WILL ALSO BE A
POSSIBILITY WITH SUPERCELLS/DISCRETE DEVELOPMENT.

LONG TERM...FRIDAY THROUGH NEXT THURSDAY

THE COLD FRONT ASSOCIATED WITH THIS SYSTEM WILL EXIT SE MICHIGAN
SHORTLY AFTER 12Z FRIDAY MORNING. THE COOLER AND LESS HUMID AIR WILL
COMBINE WITH WRAP-AROUND MOISTURE IN THE FORM OF CLOUDS AND RAIN
SHOWERS TO RETURN TEMPERATURES CLOSER TO BUT STILL ABOVE NORMAL FOR
MID OCTOBER. THE MOISTURE PATTERN WILL LIFT MORE INTO NORTHERN LOWER
MICHIGAN, ACCORDING TO 12Z MODEL SOLUTIONS, BUT EXPECT BROAD
CYCLONIC FLOW AND DAYTIME HEATING TO HELP SQUEEZE OUT SCATTERED
SHOWERS SOUTH OF INTERSTATE 69 WITH COVERAGE ON THE NUMEROUS SIDE IN
THE SAGINAW VALLEY AND THUMB. THE MORE SIGNIFICANT STORY WILL BE THE
WIND, ESPECIALLY IN THE AFTERNOON AND EVENING, WITH GUSTS TO 40 MPH
POSSIBLE DURING THE AFTERNOON AND EVENING IN A WELL-MIXED BOUNDARY
LAYER AND AS TEMPERATURES RISE INTO THE MID AND UPPER 60S.

THE WINDY CONDITIONS WILL DIMINISH OVER THE LAND AREAS TOWARD
MIDNIGHT FRIDAY NIGHT BUT IT WILL REMAIN ON THE BREEZY SIDE THROUGH
SATURDAY. THIS WILL BE THE CASE AS A SHORT WAVE RIDGE AND SURFACE
HIGH PRESSURE SLIDE THROUGH THE AREA WITH A RESPECTABLE GRADIENT.
MODEST BOUNDARY LAYER WARMING TO DUE ADVECTION AND SOME SUNSHINE
WILL HELP KEEP HIGH TEMPERATURES ABOVE NORMAL WITH READINGS MOSTLY
IN THE MID 60S.

UNSEASONABLY MILD CONDITIONS WILL RETURN TO SE MICHIGAN ON SUNDAY.
THIS WILL OCCUR AS A FULL LATITUDE TROUGH DEVELOPS IN THE CENTRAL
U.S. AND HELPS ANOTHER STRONG COLD FORM IN THE PLAINS. OUR FORECAST
WILL REFLECT A SLIGHTLY SLOWER SOLUTION THAN THAT DEPICTED BY THE
OPERATIONAL GFS IN TERMS OF TIMING OF THE COLD FRONT EARLY NEXT WEEK
AS THE OTHER INDIVIDUAL OPERATIONAL MODELS ALL SHOW VARIOUS SLOWER
TIMING DIFFERENCES THAT ARE MORE TYPICAL OF AN AMPLIFYING LONG WAVE
PATTERN FROM THE CENTRAL PACIFIC. ONCE THIS FRONT MOVES THROUGH THE
AREA, DURING THE MID WEEK PERIOD, WE WILL SEE A COOLING TREND BACK
TO BELOW NORMAL READINGS.

MARINE...

A GALE WARNING IS IN EFFECT FOR FRIDAY THROUGH FRIDAY NIGHT AND
SATURDAY FOR ALL MARINE AREAS AS A STRONG COLD FRONT IS EXPECTED TO
MOVE THROUGH THE REGION FRIDAY MORNING. FREQUENT WIND GUSTS AROUND
35 KNOTS ARE EXPECTED BY FRIDAY AFTERNOON OVER BOTH LAND AND MARINE
AREAS WHICH WILL LAST THROUGH FRIDAY NIGHT OVER SAGINAW BAY, LAKE ST
CLAIR, AND THE MICHIGAN WATERS OF LAKE ERIE, AND THROUGH MOST OF
SATURDAY ON THE OPEN WATERS OF LAKE HURON. THE WINDS WILL GRADUALLY
SUBSIDE BELOW GALES BY SATURDAY NIGHT BUT REMAIN ON THE HIGH SIDE,
ABOVE SMALL CRAFT ADVISORY LIMITS, THROUGH THE WEEKEND AND INTO
EARLY NEXT WEEK.

WINDS AND WAVES ARE EXPECTED TO INCREASE ONCE AGAIN OVER ALL MARINE
AREAS MONDAY NIGHT AND TUESDAY AS ANOTHER LOW PRESSURE SYSTEM MOVES
THROUGH THE GREAT LAKES ALONG WITH ANOTHER STRONG COLD FRONT. STRONG
WINDS BEHIND THIS FRONT WILL LIKELY REQUIRE SMALL CRAFT ADVISORIES
ONCE AGAIN.

&&

.DTX WATCHES/WARNINGS/ADVISORIES...
MI...NONE.

LAKE HURON...
     SMALL CRAFT ADVISORY...NEARSHORE WATERS FROM PORT AUSTIN TO PORT
     HURON INCLUDING SAGINAW BAY...UNTIL 8 AM FRIDAY.

     GALE WARNING...NEARSHORE WATERS FROM PORT AUSTIN TO PORT HURON
     INCLUDING SAGINAW BAY...FROM 8 AM FRIDAY TO 8 AM SATURDAY.

     GALE WARNING...LHZ361-LHZ362-LHZ363-LHZ462-LHZ463-LHZ464...FROM 8
     AM FRIDAY TO 8 PM SATURDAY.

LAKE ST CLAIR...
     GALE WARNING...FROM 8 AM FRIDAY TO 8 AM SATURDAY.

     SMALL CRAFT ADVISORY...UNTIL 8 AM FRIDAY.

MI WATERS OF LAKE ERIE...
     GALE WARNING...FROM 8 AM FRIDAY TO 8 AM SATURDAY.

     SMALL CRAFT ADVISORY...UNTIL 8 AM FRIDAY.

&&

AVIATION.....DWD
SHORT TERM...CB
LONG TERM....BT
MARINE.......BT

YOU CAN OBTAIN YOUR LATEST NATIONAL WEATHER SERVICE FORECASTS ONLINE
AT WWW.WEATHER.GOV/DETROIT (ALL LOWER CASE).
Hazardous weather outlook, Oct 18, 2:36 PM EDT, 10 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
236 PM EDT THU OCT 18 2007

MIZ047>049-053>055-060>063-068>070-075-076-082-083-191845-
MIDLAND-BAY-HURON-SAGINAW-TUSCOLA-SANILAC-SHIAWASSEE-GENESEE-LAPEER-
ST. CLAIR-LIVINGSTON-OAKLAND-MACOMB-WASHTENAW-WAYNE-LENAWEE-MONROE-
236 PM EDT THU OCT 18 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
MICHIGAN.

.DAY ONE...THIS AFTERNOON AND TONIGHT

A LINE OF THUNDERSTORMS IS EXPECTED TO TRACK THROUGH SOUTHEAST
MICHIGAN OVERNIGHT AS A COLD FRONT MOVES ACROSS THE STATE. THE
POSSIBILITY FOR SEVERE WEATHER EXISTS FROM 10 PM TONIGHT TO 6 AM
FRIDAY MORNING. THE MOST LIKELY TIMEFRAME WILL BE FROM
MIDNIGHT...FOR THE TRI CITIES AND SAGINAW RIVER VALLEY...TO 4 AM
FOR AREAS AROUND THE DETROIT METRO AREA. THE PRIMARY THREAT WILL
BE DAMAGING WINDS OF 70 MPH AND GREATER...BUT THE DEVELOPMENT OF
TORNADOES WILL ALSO BE POSSIBLE...AS WILL LARGE HAIL. STORM MOTION
OVERNIGHT WILL BE TO THE NORTHEAST AT 50 MPH.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

DISPATCHERS...PLEASE NOTIFY YOUR EMERGENCY MANAGER IMMEDIATELY.
SPOTTER ACTIVATION MAY BE REQUIRED OVERNIGHT.

LCZ422-423-460-LEZ444-LHZ421-422-441>443-462>464-191845-
ST. CLAIR RIVER-DETROIT RIVER-LAKE ST. CLAIR-
MICHIGAN WATERS OF LAKE ERIE FROM DETROIT RIVER TO NORTH CAPE MI-
OUTER SAGINAW BAY SW OF ALABASTER TO PORT AUSTIN MI TO INNER SAGINAW
BAY-INNER SAGINAW BAY SW OF POINT AU GRES TO BAY PORT MI-
PORT AUSTIN TO HARBOR BEACH MI-HARBOR BEACH TO PORT SANILAC MI-
PORT SANILAC TO PORT HURON MI-
LAKE HURON FROM PORT AUSTIN TO HARBOR BEACH BEYOND 5NM OFF SHORE-
LAKE HURON FROM HARBOR BEACH TO PORT SANILAC BEYOND 5NM OFF SHORE-
LAKE HURON FROM PORT SANILAC TO PORT HURON BEYOND 5NM OFF SHORE-
236 PM EDT THU OCT 18 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE...LAKE
HURON AND LAKE ST CLAIR.

.DAY ONE...THIS AFTERNOON AND TONIGHT

A LINE OF THUNDERSTORMS IS EXPECTED TO TRACK THROUGH SOUTHEAST
MICHIGAN OVERNIGHT AS A COLD FRONT MOVES ACROSS THE STATE. THE
POSSIBILITY FOR SEVERE WEATHER EXISTS FROM 10 PM TONIGHT TO 6 AM
FRIDAY MORNING. THE MOST LIKELY TIMEFRAME WILL BE FROM
MIDNIGHT...FOR SAGINAW BAY...TO 4 AM FOR LAKE ST CLAIR AND THE
MICHIGAN WATERS OF LAKE ERIE. THE PRIMARY THREAT WILL BE DAMAGING
WINDS OF 60 KNOTS AND GREATER...BUT THE DEVELOPMENT OF TORNADOES
WILL ALSO BE POSSIBLE...AS WILL LARGE HAIL. STORM MOTION OVERNIGHT
WILL BE TO THE NORTHEAST AT 50 MPH.

SMALL CRAFT ADVISORIES ARE IN EFFECT FOR ALL NEARSHORE WATERS
THIS AFTERNOON AND TONIGHT. PLEASE REFER TO THE LATEST MARINE
WEATHER MESSAGE /MWWDTX/ OR NEARSHORE FORECAST /NSHDTX/ FOR
FURTHER DETAILS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

GALE WARNINGS ARE IN EFFECT FOR ALL NEARSHORE AND OPEN WATERS AFTER
8 AM FRIDAY. PLEASE REFER TO THE LATEST MARINE WEATHER MESSAGE
/MWWDTX/ OPEN WATER FORECAST /GLFLH/ OR NEARSHORE FORECAST
/NSHDTX/ FOR FURTHER DETAILS.

THERE IS POTENTIAL FOR SMALL CRAFT CONDITIONS TO DEVELOP ONCE
AGAIN MONDAY NIGHT AND TUESDAY AS THE NEXT LOW PRESSURE SYSTEM
MOVES THROUGH THE NORTHERN GREAT LAKES.

.SPOTTER INFORMATION STATEMENT...

DISPATCHERS...PLEASE NOTIFY YOUR EMERGENCY MANAGER IMMEDIATELY.
SPOTTER ACTIVATION MAY BE REQUIRED OVERNIGHT.

LHZ361>363-191845-
LAKE HURON FROM 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LT
BEYOND 5 NM OFF SHORE-
LAKE HURON FROM PRESQUE ISLE LIGHT TO STURGEON POINT MI BEYOND 5NM
OFF SHORE-
LAKE HURON FROM STURGEON POINT TO ALABASTER MI BEYOND 5NM OFF SHORE-
236 PM EDT THU OCT 18 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE HURON.

.DAY ONE...THIS AFTERNOON AND TONIGHT

A LINE OF THUNDERSTORMS IS EXPECTED TO TRACK THROUGH LAKE HURON
OVERNIGHT AS A COLD FRONT MOVES ACROSS THE STATE. THE POSSIBILITY
FOR SEVERE WEATHER EXISTS FROM MIDNIGHT TO 6 AM. THE PRIMARY
THREAT WILL BE DAMAGING WINDS OF 60 KNOTS AND GREATER...BUT THE
DEVELOPMENT OF TORNADOES WILL ALSO BE POSSIBLE...AS WILL LARGE
HAIL. STORM MOTION OVERNIGHT WILL BE TO THE NORTHEAST AT 50 MPH.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

A GALE WARNING IS IN EFFECT AFTER 8 AM FRIDAY. PLEASE REFER TO THE
LATEST MARINE WEATHER MESSAGE /MWWDTX/ OR OPEN WATER FORECAST
/GLFLH/ FOR FURTHER DETAILS.

.SPOTTER INFORMATION STATEMENT...

DISPATCHERS...PLEASE NOTIFY YOUR EMERGENCY MANAGER IMMEDIATELY.
SPOTTER ACTIVATION MAY BE REQUIRED OVERNIGHT.

CB

YOU CAN OBTAIN YOUR LATEST NATIONAL WEATHER SERVICE FORECASTS ONLINE
AT WWW.WEATHER.GOV/DETROIT (ALL LOWER CASE).

In the hours before

Special weather statement, Oct 19, 12:40 AM EDT, 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
1240 AM EDT FRI OCT 19 2007

MIZ082-190515-
LENAWEE-
1240 AM EDT FRI OCT 19 2007

...SPECIAL WEATHER STATEMENT...

AT 1238 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 8 MILES SOUTHWEST OF HUDSON...MOVING NORTHEAST AT
45 MPH.

PEA SIZE HAIL...WINDS GREATER THAN 40 MPH...FREQUENT CLOUD TO GROUND
LIGHTNING...BRIEF MODERATE DOWNPOURS...ARE POSSIBLE WITH THIS STORM.

THE THUNDERSTORM WILL BE NEAR...
   LIME CREEK BY 1245 AM EDT...
   HUDSON BY 1250 AM EDT...
   ROLLIN... ADDISON AND  CLAYTON BY 1255 AM EDT...
   MANITOU BEACH... DEVILS LAKE AND  ROME CENTER BY 100 AM EDT...
   ONSTED AND  CEMENT CITY BY 105 AM EDT...

GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK
SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.

MANN
Special weather statement, Oct 19, 12:48 AM EDT, 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
1248 AM EDT FRI OCT 19 2007

MIZ049-190530-
HURON-
1248 AM EDT FRI OCT 19 2007

...SPECIAL WEATHER STATEMENT...

AT 1246 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 8 MILES SOUTH OF PIGEON...MOVING NORTHEAST AT 45
MPH.

PEA SIZE HAIL...WINDS GREATER THAN 40 MPH...OCCASIONAL CLOUD TO
GROUND LIGHTNING...BRIEF MODERATE DOWNPOURS...ARE POSSIBLE WITH THIS
STORM.

THE THUNDERSTORM WILL BE NEAR...
   ELKTON BY 1255 AM EDT...
   BAD AXE BY 100 AM EDT...
   FILION... PINNEBOG AND  VERONA BY 105 AM EDT...
   KINDE... RAPSON AND  PORT CRESCENT STATE PARK BY 110 AM EDT...
   REDMAN AND  PORT AUSTIN BY 115 AM EDT...

GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK
SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.

MANN
Special weather statement, Oct 19, 12:56 AM EDT, 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
1256 AM EDT FRI OCT 19 2007

MIZ053-054-061-190545-
GENESEE-SAGINAW-TUSCOLA-
1256 AM EDT FRI OCT 19 2007

...SPECIAL WEATHER STATEMENT...

AT 1255 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR BIRCH RUN...MOVING NORTHEAST AT 55 MPH.

PEA SIZE HAIL...WINDS GREATER THAN 40 MPH...FREQUENT CLOUD TO GROUND
LIGHTNING...BRIEF MODERATE DOWNPOURS...ARE POSSIBLE WITH THIS STORM.

THE THUNDERSTORM WILL BE NEAR...
   RICHVILLE... GERA AND  TUSCOLA BY 105 AM EDT...
   REESE AND  VASSAR BY 110 AM EDT...
   WATROUSVILLE... GILFORD AND  QUANICASSEE BY 115 AM EDT...
   FAIRGROVE AND  AKRON BY 120 AM EDT...

GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK
SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.

MANN
Local storm report, Oct 19, 12:59 AM EDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
1259 AM EDT FRI OCT 19 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1247 AM     TSTM WND GST     5 W SWARTZ CREEK        42.96N 83.93W
10/19/2007  E65 MPH          SHIAWASSEE         MI   AMATEUR RADIO

            A TRAINED SPOTTER ESTIMATED WIND GUSTS AT 60 TO 65 MPH.

&&

SHULER
Special weather statement, Oct 19, 1:03 AM EDT, 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
103 AM EDT FRI OCT 19 2007

MIZ075-190545-
WASHTENAW-
103 AM EDT FRI OCT 19 2007

...SPECIAL WEATHER STATEMENT...

AT 1259 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 13 MILES SOUTHWEST OF MANCHESTER...MOVING
NORTHEAST AT 55 MPH.

PEA SIZE HAIL...WINDS GREATER THAN 40 MPH...OCCASIONAL CLOUD TO
GROUND LIGHTNING...BRIEF MODERATE DOWNPOURS...ARE POSSIBLE WITH THIS
STORM.

THE THUNDERSTORM WILL BE NEAR...
   MANCHESTER BY 110 AM EDT...
   PLEASANT LAKE... BRIDGEWATER AND  CHELSEA BY 120 AM EDT...
   LYNDON TOWNSHIP BY 125 AM EDT...
   DELHI MILLS... DEXTER AND  BARTON HILLS BY 130 AM EDT...
   WHITMORE LAKE BY 140 AM EDT...

GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK
SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.

MANN
Local storm report, Oct 19, 1:09 AM EDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
109 AM EDT FRI OCT 19 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0101 AM     HAIL             1 W CLIO                43.18N 83.76W
10/19/2007  E0.75 INCH       GENESEE            MI   AMATEUR RADIO

&&

SHULER

The office that day

Everything else NWS Detroit, MI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 18, 8:00 PM EDTSpecial Marine WarningDTX2 hr
Oct 18, 8:02 PM EDTSevere Thunderstorm WarningDTXMidland29 min
Oct 18, 8:18 PM EDTSevere Thunderstorm WarningDTXSaginaw72 min
Oct 18, 8:35 PM EDTTornado WarningDTXSaginaw55 min
Oct 18, 9:18 PM EDTSevere Thunderstorm WarningDTXBay23 min
Oct 18, 9:26 PM EDTSevere Thunderstorm WarningDTXMidland49 min
Oct 18, 10:33 PM EDTTornado WarningDTXShiawassee57 min
Oct 18, 11:11 PM EDTTornado WarningDTXGenesee49 min
Oct 18, 11:30 PM EDTTornado WarningDTXSaginaw, Tuscola75 min
Oct 19, 12:02 AM EDTSevere Thunderstorm WarningDTXLivingston, Shiawassee58 min
Oct 19, 12:32 AM EDTSevere Thunderstorm WarningDTXGenesee73 min
Oct 19, 1:00 AM EDTSevere Thunderstorm WarningDTXLapeer, Tuscola65 min
Oct 19, 1:49 AM EDTSpecial Marine WarningDTX58 min
Oct 19, 10:42 AM EDTLow Water AdvisoryDTX20 hr

Nearby

Tornado Warnings in Michigan, 2007Every tornado warning in 2007Tornadoes in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.